Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 84, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 16, 2003, 7:57 PM MDT for De Baca County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 7:57 PM MDT (01:57 UTC)
- Expired
- Jun 16, 2003, 8:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3692 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523 WUUS55 KABQ 170157 SVRABQ NMC011-170245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 756 PM MDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 845 PM MDT * AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF SEVERE THUNDERSTORMS FROM FORT SUMNER SOUTHWESTWARD INTO WESTERN DE BACA COUNTY...MOVING SOUTHWEST AT 20 MPH. THESE STORMS WILL PRODUCE NICKEL SIZE HAIL IN CENTRAL DEBACA COUNTY AND WIND GUSTS TO 60 MPH IN THE WESTERN PART OF THE COUNTY. FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN ARE ALSO LIKELY. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3402 10418 3459 10396 3460 10486 3412 10486 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:30 PM MDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 16, 2:30 PM MDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT MON JUN 16 2003 SIG FLARE UP OF TSTMS ACROSS WC/SW ZONES E OF THE CONTDVD THIS AFTN WHERE AN ENHANCED LL CONVERGENT ZONE SET UP BENEATH FAVORABLE DIFLUENT FLOW ALOFT BETWEEN THE UPR RDG AND BAGGY TROF/LOW OVER WRN AZ/SRN CA. TSTMS ACROSS THE WEST ARE NEARLY STATIONARY ACROSS THE WC MTNS BUT DRIFTING SLIGHTLY SOUTH OF WEST IN THE GILA REGION. TSTMS ALONG/EAST OF THE CENTRAL MTN CHAIN ARE DRIFTING SWD. AS A RESULT LCLLY HEAVY RAINFALL A CONCERN THIS EVE...MAINLY ALONG THE EAST SLOPES OF THE SANGRES WHERE RICHER/DEEPER MOISTURE EXISTS. STILL THINK ENOUGH RAIN-COOLED AIR WILL POOL EAST OF THE CENTRAL MOUNTAINS TO GENERATE A BRIEF PERIOD OF EAST CANYON WINDS ALONG RGV BUT SFC GRADIENT NOT AS FAVORABLE AS LAST NIGHT SO THEY SHOULD NOT BE AS STRONG. NONETHELESS...LL EASTERLIES MAY ENHANCE OR SPARK NEW TSTMS CENTRAL VALLEYS EARLY TONIGHT. MODELS POINT TOWARD CNTL/SW AREAS FOR BEST SHRA/TSTM COVERAGE TONIGHT DUE TO UPR DIFL AND WILL TREND GRIDS THAT DIRECTION. SIMILAR UA PATTERN EXPECTED ON TUE WITH WEAK LOW TO OUR WEST...N-S ORIENTED UPR RDG AXIS INVOF NM/AZ BORDER AND NORTHERLY MID TO UPPER FLOW DOMINATING REMAINDER OF THE AREA. WED LOOKS EQUALLY AS ACTIVE BEFORE WE BEGIN TO TRANSITION INTO A DRIER PATTERN LATE IN THE WEEK. WILL SHOW DOWNWARD TREND IN TSTM COVERAGE THU...MORESO FRI WITH ONLY ISOLD POPS CENTRAL/EAST AND INCRG WIND IN THE WEST. DRY...BREEZY/WINDY AND WARMER FOR THE WEEKEND AS DEEP WESTERLY FLOW BECOMES ESTABLISHED. KJ PRELIMINARY NUMBERS... FARMINGTON................ 059/091 059/089 058 41101 GALLUP.................... 049/088 049/086 049 41111 GRANTS.................... 047/085 047/083 047 41323 GLENWOOD.................. 054/094 054/093 058 41222 CHAMA..................... 046/076 046/075 046 41343 LOS ALAMOS................ 055/078 055/077 054 41434 RED RIVER................. 041/074 041/074 041 41443 TAOS...................... 048/079 048/079 049 41434 SANTA FE.................. 054/079 054/078 052 41535 SANTA FE AIRPORT.......... 056/082 056/081 054 41525 ESPANOLA.................. 058/085 058/084 057 41424 ALBUQUERQUE HEIGHTS....... 062/086 062/085 062 41424 ALBUQUERQUE VALLEY........ 057/089 057/088 057 41424 ALBUQUERQUE FOOTHILLS..... 057/084 057/083 057 41535 ALBUQUERQUE WEST MESA..... 060/087 060/086 060 41424 SOCORRO................... 060/091 059/091 060 41524 SANDIA PARK/CEDAR CREST... 051/076 051/075 050 41535 MORIARTY/ESTANCIA......... 052/080 052/079 051 41535 CARRIZOZO................. 057/088 057/089 056 41524 RUIDOSO................... 048/079 047/080 046 41534 RATON..................... 050/076 050/076 050 41534 LAS VEGAS................. 049/075 049/075 052 41443 ROY....................... 049/078 049/078 050 41424 CLAYTON................... 057/082 057/082 059 41323 SANTA ROSA................ 058/084 058/084 059 41424 TUCUMCARI................. 062/084 061/084 061 41424 FORT SUMNER............... 063/084 062/084 063 41424 CLOVIS.................... 061/084 060/084 061 41323 PORTALES.................. 062/085 061/085 062 41323 ROSWELL................... 064/088 063/089 064 41424 .ABQ...NONE.
Hazardous weather outlook, Jun 16, 6:00 AM MDT, 13 hours 57 minutes before
NMZ001>021-026-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND NORTHCENTRAL NEW MEXICO TODAY. THE ATMOSPHERE WILL ONCE AGAIN BE UNSTABLE THIS AFTERNOON AND WELL INTO THE EVENING HOURS. THE MOST LIKELY HAZARDS FROM THUNDERSTORMS TODAY ARE WIND GUSTS OF 60 MPH AND FLOODING FROM SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THE CURRENT WEATHER PATTERN WILL REMAIN UNCHANGED THROUGH TUESDAY. THUS ISOLATED SEVERE WEATHER WILL BE POSSIBLE AGAIN ON TUESDAY. BY FRIDAY...SUBSTANTIAL DRYING IS EXPECTED ACROSS THE STATE. WEDNESDAY AND THURSDAY WILL BE A PERIOD OF TRANSITION...AND THERE MAY STILL BE SOME ISOLATED REPORTS OF SEVERE WEATHER ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 16, 2:05 PM MDT, 5 hours 52 minutes before
NMZ002>004-009>011-016-017-162100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 205 PM MDT MON JUN 16 2003 ...STRONG AND SLOW MOVING THUNDERSTORMS WILL CREATE A RISK OF HEAVY RAIN AND HAIL FOR CENTRAL NEW MEXICO THIS AFTERNOON... NATIONAL WEATHER SERVICE RADAR CONTINUES TO INDICATE INCREASING THUNDERSTORMS OVER CENTRAL NEW MEXICO MANY OF WHICH WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINS DURING MID AND LATE AFTERNOON. SEVERAL AREAS OF IMMEDIATE CONCERN THROUGH 3 PM INCLUDE EASTERN SANTA FE COUNTY AND SOUTH CENTRAL LINCOLN COUNTY WHERE THE STRONGEST STORMS WILL MOVE SLOWLY SOUTH OVER INTERSTATE 25 BETWEEN SANTA FE AND PECOS. OTHER STRONG STORMS CAPABLE OF HEAVY RAIN TO FILL ARROYOS QUICKLY STRETCHED NORTH FROM NEAR RUIDOSO TO CAPITAN AND NORTHEAST OF CARRIZOZO. LOCALLY HEAVY RAINS ON ONE HALF TO ONE INCH...PLUS HAIL OF ONE HALF INCH AND GUSTY ERRATIC WINDS CAN BE EXPECTED FROM MANY OF THE STORMS THROUGHOUT THIS AFTERNOON. REMAIN ALERT TO WATER FILLING DRY ARROYOS OR STREAMS AND FOR BURSTS OF HAIL THAT COVER ROADWAYS. CONTINUE TO MONITOR FOR ANY ANY SEVERE WEATHER WARNING OR SMALL STREAM ADVISORIES FORM THE NATIONAL WEATHER SERVICE. KH
Special weather statement, Jun 16, 4:05 PM MDT, 3 hours 52 minutes before
NMZ009>011-015>017-162315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 PM MDT MON JUN 16 2003 ...STRONG AND SLOW MOVING THUNDERSTORMS WILL CREATE A RISK OF HEAVY RAIN AND HAIL FOR CENTRAL NEW MEXICO THROUGH LATE AFTERNOON INTO MID EVENING... NATIONAL WEATHER SERVICE RADAR CONTINUES TO INDICATE INCREASING THUNDERSTORMS OVER CENTRAL NEW MEXICO ESPECIALLY FROM THE MANZANO MOUNTAINS OF WESTERN TORRANCE COUNTY SOUTHWARD OVER CHUPADERA MESA OF FAR EASTERN SOCORRO COUNTY AND INTO SOUTH CENTRAL LINCOLN COUNTY SOUTH OF CARRIZOZO. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINS DURING LATE AFTERNOON AND EARLY EVENING. THE PRIME AREAS OF IMMEDIATE CONCERN THROUGH 5 PM INCLUDE WESTERN TORRANCE COUNTY NEAR TAJIQUE AND THE RANCH LANDS BETWEEN MOUNTAINAIR AND BINGHAM IN SOCORRO COUNTY. OTHER STORMS WILL BE MOVING INTO NORTHERN TORRANCE COUNTY EAST OF MORIARTY TO CLINES CORNERS AND ALSO IN WESTERN SANTA FE COUNTY BETWEEN SANTA FE AND EDGEWOOD. WATCH FOR LOCALLY HEAVY RAINS ON ONE HALF TO ONE INCH TO QUICKLY FILL SMALL ARROYOS AND LOW WATER CROSSINGS. STRONGER STORMS MAY ALSO YIELD BURSTS OF SMALL HAIL WHICH COVERS ROADWAYS TO A DEPTH OF SEVERAL INCHES. CONTINUE TO MONITOR FOR ANY ANY SEVERE WEATHER WARNING OR SMALL STREAM ADVISORIES FROM THE NATIONAL WEATHER SERVICE. KH
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.